Tropical Storm, Inland Okaloosa
- When
- August 27, 9:00 PM CST to August 29, 3:00 PM CST
- Where
- Inland Okaloosa forecast zone
- Reported by
- EMERGENCY MANAGER
For the narrative on Hurricane Katrina see Alabama, Southwest. Most of the damage from Katrina in northwest Florida was caused by the high storm surge values.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
For the narrative on Hurricane Katrina see Alabama, Southwest. Most of the damage from Katrina in northwest Florida was caused by the high storm surge values. Several roads on Santa Rosa Island were again breached. Road construction had just began at many locations from earlier damage from Hurricane Dennis. Highway 98 in Okaloosa county was again damaged. Traffic had to be diverted to two way on one side of the highway. Major beach erosion also occurred from Pensacola Beach to east of Destin.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 27, 6:45 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
745 PM CDT SAT AUG 27 2005
.SHORT TERM...(TONIGHT THROUGH TUESDAY)...THE LONG AWAITED POLEWARD
MOTION TO DANGEROUS HURRICANE KATRINA IS BEGINNING AS LATEST
NATIONAL HURRICANE CENTER ADVISORIES ALONG WITH SATELLITE TRENDS AND
OTHER OBSERVATIONS...INDICATE A WEST NORTHWEST MOTION THIS EVENING.
KATRINAS SATELLITE REPRESENTATION TONIGHT CONTINUES TO IMPROVE AND
EXPAND. BUOY 42003 OVER THE MID GULF HAS RECENTLY REPORTED A WIND
GUST TO 66 KTS/76 MPH IN A SPIRAL BAND THAT PASSED ACROSS IT.
UPDATE THIS EVENING IS TO ADD ALL OF SOUTHEAST MISSISSIPPI COUNTIES
IN AN INLAND HURRICANE WATCH AND PORTIONS OF THE INTERIOR OF
SOUTHWEST ALABAMA IN AN INLAND TROPICAL STORM WATCH. NO CHANGES TO
THE HURRICANE WATCH AND WILL MAINTAIN HIGH SURF ADVISORIES ALONG ALL
OF THE COASTAL COUNTIES. /10
.......................PREVIOUS DISCUSSION........................
HAVE GONE WITH LOW POPS TONIGHT...BUT OUTER BANDS WILL BEGIN TO
AFFECT THE AREA ON SUNDAY...WITH COVERAGE PROGRESSIVELY INCREASING
THROUGH MONDAY AS KATRINA MAKES LANDFALL IN SOUTHEAST LOUISIANA.
WENT WITH HPC QPF GRIDS FOR KATRINA AS COORDINATED WITH ADJACENT
OFFICES. /29
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...GENERALLY DRY CONDITIONS
FOLLOW FOR THE REMAINDER OF THE FORECAST IN THE WAKE OF KATRINA
EXCEPT FOR SMALL POPS DURING DAYTIME PERIODS. TEMPERATURES WILL BE A
FEW DEGREES ABOVE SEASONABLE LEVELS. /29
&&
.MARINE...WINDS AND SEAS WILL STEADILY BUILD THROUGH MONDAY AS
HURRICANE KATRINA APPROACHES THE LA/MS COASTLINE. ALTHOUGH THE EYE
OF HURRICANE KATRINA IS EXPECTED TO MOVE ONSHORE NEAR THE MOUTH OF
THE MS RIVER TROPICAL STORM CONDITIONS WILL BE LIKELY OVER MUCH OF
THE MARINE AREA BEGINNING EARLY SUNDAY NIGHT. WITH THIS EXPECT WIND
GUSTS UP TO 55 KTS OVER THE AL WATERS AND 45 KTS OVER THE FL WATERS
BY EARLY MONDAY CONTINUING THROUGH MONDAY NIGHT. WINDS AND SEAS WILL
GRADUALLY SUBSIDE TUE THROUGH WED AS THE TROPICAL CYCLONE MOVES
INLAND. /32
&&
.FIRE...SHOWERS AND THUNDERSTORMS WILL PRECEDE KATRINA ON SUNDAY AND
BECOMING MORE NUMEROUS SUNDAY NIGHT AND MONDAY AS THE STORM MOVES
ONSHORE. INCREASING EASTERLY WINDS WILL TURN MORE SOUTHERLY AND
SUBSIDE AS KATRINA MOVES AWAY TUESDAY INTO WEDNESDAY. AFTERNOON
RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL LEVELS THROUGH THE
END OF NEXT WEEK. DISPERSIONS WILL BE VERY HIGH DUE TO THE WIND
FIELD GENERATED BY KATRINA. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 75 89 77 87 / 20 70 80 90
PENSACOLA 78 88 78 87 / 30 70 80 80
DESTIN 78 88 78 86 / 30 70 80 80
EVERGREEN 73 91 75 87 / 10 60 70 80
WAYNESBORO 72 92 76 85 / 10 50 70 90
CAMDEN 73 93 75 87 / 10 50 70 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HURRICANE WATCH ALZ063-064-GMZ630-650-670.
HIGH SURF ADVISORY ALZ063-064.
INLAND HURRICANE WATCH ALZ061-062.
INLAND TROPICAL STORM WATCH ALZ051>053.
FL...HIGH SURF ADVISORY FLZ002-004-006.
SMALL CRAFT ADVISORY IN EFFECT GMZ655-675.
MS...INLAND HURRICANE WATCH MSZ067-075-076-078-079.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 847 PM CDT SAT AUG 27 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-281000- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 847 PM CDT SAT AUG 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TONIGHT... SWELLS MOVING NORTHWEST FROM HURRICANE KATRINA WILL RESULT IN HIGHER SURF ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA TODAY AND TONIGHT. THIS IS EXPECTED TO RESULT IN A SIGNIFICANTLY INCREASED RISK OF DEADLY RIP CURRENTS IN THE SURF AS WELL THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .DANGEROUS HURRICANE KATRINA IS FORECAST TO MAKE LANDFALL ALONG THE NORTH CENTRAL GULF COAST...NEAR GRANDE ISLE LOUISIANA AROUND NOON ON MONDAY. ON THIS TRACK...STRONG WINDS...TORRENTIAL RAINFALL...AND DANGEROUS STORM SURGE FLOODING IS FORECAST TO IMPACT THE AREA MONDAY. MANY UNCERTAINTIES STILL EXIST WITH THE FORECAST TRACK OF KATRINA. THE EVENTUAL LANDFALL OF THE DANGEROUS CORE OF KATRINA... CAPABLE OF PRODUCING EXTENSIVE TO EXTREME DAMAGE COULD BE ANYWHERE FROM SOUTHERN LOUISIANA TO SOUTHEAST MISSISSIPPI...THE COASTAL AREAS OF ALABAMA OR THE WESTERN FLORIDA PANHANDLE. ALL INTERESTS ALONG THE CENTRAL GULF COAST REGION SHOULD STAY TUNED TO THE LATEST FORECASTS AND ADVISORIES ISSUED BY THE NATIONAL HURRICANE CENTER AND THE NATIONAL WEATHER SERVICE IN MOBILE CONCERNING THIS DANGEROUS HURRICANE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS IS CURRENTLY IN PROGRESS FOR HURRICANE OPERATIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 5 PM CDT SAT AUG 27 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-280315- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- ...HURRICANES...THINGS TO CONSIDER BEFORE...DURING AND AFTER THE STORM... IT IS IMPORTANT TO KNOW THE DIFFERENCE BETWEEN A HURRICANE WATCH AND A WARNING. A HURRICANE WATCH MEANS THAT A HURRICANE HAS BECOME A THREAT TO COASTAL AREAS...AND IS USUALLY ISSUED 24 TO 36 HOURS BEFORE EXPECTED LANDFALL. EVERYONE COVERED BY A WATCH SHOULD LISTEN FOR CURRENT ADVISORIES...AND ACT PROMPTLY IF A WARNING IS ISSUED. A HURRICANE WARNING MEANS THAT HURRICANE FORCE WINDS OF 74 MPH OR GREATER...AS WELL AS HIGH AND ROUGH SEAS...ARE EXPECTED IN A SPECIFIC COASTAL AREA WITHIN 24 HOURS. PRECAUTIONARY ACTIONS SHOULD BEGIN IMMEDIATELY WHENEVER A WARNING IS ISSUED. BEFORE THE STORM... STAY INFORMED BY MONITORING THE LATEST HURRICANE ADVISORIES. LISTEN TO RADIO AND TELEVISION REPORTS...AS WELL AS NOAA WEATHER RADIO TO GET THE LATEST ADVISORY UPDATES. LISTEN CAREFULLY TO LOCAL OFFICIALS AND EVACUATE THE AREA IF TOLD TO DO SO. LEAVE LOW LYING OR COASTAL AREAS...AS WELL AS OFFSHORE ISLANDS. THESE ARE THE LOCATIONS MOST PRONE TO STORM SURGE. THE STORM SURGE IS THE MOST DANGEROUS PART OF A HURRICANE OR TROPICAL STORM. THE SURGE IS A DOME OF WATER THAT COMES ACROSS THE COAST AS THE STORM MAKES LANDFALL. WATER LEVELS CAN RANGE FROM 5 FEET TO AS MUCH AS 25 FEET ABOVE NORMAL SEA LEVEL. SUPERIMPOSED ON THIS HIGH STORM TIDE ARE LARGE WIND DRIVEN WAVES. NINE OUT OF TEN DEATHS RESULTING FROM HURRICANES HAVE HISTORICALLY BEEN DUE TO STORM SURGE. IF YOU LIVE CLOSE TO THE COAST IN A MOBILE HOME YOU SHOULD EVACUATE TO A MORE SUBSTANTIAL SHELTER...EVEN IF YOU ARE NOT IN A STORM SURGE PRONE AREA. IF EVACUATION IS NOT REQUIRED OR RECOMMENDED...STAY AT HOME IF YOUR HOUSE IS STURDY AND ON HIGH GROUND. IF YOUR PLANS CALL FOR EVACUATION...BE PREPARED TO GO TO SHELTERS...TO A NEARBY FRIENDS OR RELATIVES HOME...OR TO CITIES WELL INLAND AWAY FROM THE STORM. IF UTILIZING OFFICIAL SHELTERS...LEARN THEIR LOCATIONS BEFOREHAND AND THE MOST DIRECT SAFE ROUTES TO GET TO THE SHELTER. MAKE SURE YOU HAVE THE FOLLOWING SUPPLIES... OBTAIN A PORTABLE BATTERY OPERATED RADIO ALONG WITH A FRESH SUPPLY OF BATTERIES. A RADIO WILL BE ONE OF YOUR MOST USEFUL SOURCES OF INFORMATION. OBTAIN SEVERAL FLASHLIGHTS WITH FRESH BATTERIES. USE OF CANDLES FOR LIGHTING IS NOT RECOMMENDED FOR SAFETY REASONS. HAVE ENOUGH EXTRA BATTERIES TO LAST FOR SEVERAL DAYS. THERE MAY BE NO ELECTRICITY AFTER THE STORM. HAVE A FULL TANK OF GASOLINE IN YOUR AUTOMOBILE. NEVER LET YOUR VEHICLE GAS TANK BE LESS THAN HALF FULL DURING A HURRICANE OR TROPICAL STORM THREAT. ELECTRICALLY OPERATED GAS PUMPS MAY FAIL DURING THE STORM. OBTAIN CANNED GOODS AND NON PERISHABLE FOODS SUCH AS STORE PACKAGED FOODS WHICH CAN BE PREPARED WITHOUT COOKING AND NEED NO REFRIGERATION...AS THERE MAY BE NO ELECTRICITY OR GAS AFTER THE STORM. REFILL NEEDED PRESCRIPTION MEDICATIONS. OBTAIN CONTAINERS FOR DRINKING WATER. HAVE CLEAN AIR TIGHT CONTAINERS TO STORE A SUFFICIENT WATER SUPPLY FOR SEVERAL DAYS. THE CITY WATER SUPPLY WILL POSSIBLY BE INTERRUPTED OR CONTAMINATED. OBTAIN MATERIALS FOR PROTECTING GLASS OPENINGS. HAVE SHUTTERS OR LUMBER FOR PROTECTING LARGE WINDOWS AND DOORS. USE MASKING TAPE ON SMALL WINDOWS. PUTTING TAPE ON GLASS WINDOWS OR DOORS WILL NOT PREVENT FLYING DEBRIS FROM BREAKING THE GLASS...BUT WILL MINIMIZE THE SPREADING AND SHATTERING OF GLASS IF THE WINDOW DOES BREAK. HAVE MATERIALS FOR EMERGENCY REPAIRS. YOUR INSURANCE POLICY MAY COVER THE COST OF MATERIALS USED IN TEMPORARY REPAIRS...SO KEEP ALL RECEIPTS. THESE WILL ALSO BE HELPFUL FOR ANY INCOME TAX DEDUCTIONS. MOOR YOUR BOAT SECURELY OR MOVE IT TO SAFE SHELTER. SECURE OUTDOOR OBJECTS OR BRING THEM INDOORS. BRING PETS INDOORS. DURING THE TROPICAL STORM OR HURRICANE... STAY INDOORS AND AWAY FROM WINDOWS AND DOORS. TAKE REFUGE IN A SMALL INTERIOR ROOM. BEWARE OF THE EYE OF THE STORM. THIS CALM CENTER OF THE STORM CAN BE DECEPTIVE DUE TO ITS CLEARING SKY AND RELATIVELY CALM WINDS. THE STORMS EYE IS BORDERED BY WINDS AND RAINS OF MAXIMUM FORCE THAT WILL INCREASE RAPIDLY AND FROM THE OPPOSITE DIRECTION TO THE WINDS AND RAINS PRIOR TO THE ARRIVAL OF THE EYE. MINOR EMERGENCY REPAIRS MAY BE POSSIBLE WITH THE PASSAGE OF THE EYE IF NECESSARY...BUT IN GENERAL ONE SHOULD NOT VENTURE OUT OF SAFE SHELTER INTO THE EYE OF THE STORM...AS RAPIDLY DETERIORATING CONDITIONS WILL FOLLOW. AFTER THE STORM HAS PASSED... IF YOU NEED TO USE AN ALTERNATE SOURCE OF ELECTRICITY FOR YOUR HOME...BE CAREFUL. OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE OPERATED OUTDOORS IN A DRY AND WELL VENTILATED AREA. NEVER OPERATE A PORTABLE GENERATOR INDOORS. IF YOU EVACUATED TO A PUBLIC SHELTER...REMAIN THERE UNTIL YOU ARE TOLD THAT IT IS SAFE TO RETURN HOME. LISTEN TO YOUR LOCAL RADIO OR TELEVISION FOR ADVICE AND INSTRUCTIONS FROM THE LOCAL GOVERNMENT OFFICIALS REGARDING FOOD...HOUSING...AND OTHER FORMS OF ASSISTANCE. DO NOT DRIVE UNLESS NECESSARY. THE STREETS ARE LIKELY TO BE FILLED WITH DEBRIS AND DOWNED POWER LINES. ROADS SHOULD BE PRIMARILY RESERVED FOR EMERGENCY VEHICLES AND ESSENTIAL RESCUE AND RECOVERY WORK. AVOID LOOSE OR DANGLING WIRES AND REPORT THEM TO YOUR LOCAL ELECTRIC COMPANY AS SOON AS POSSIBLE. REPORT ALL BROKEN OR DAMAGED WATER... SEWER...GAS...AND ELECTRICAL LINES. HURRICANES MOVING INLAND CAN CAUSE SEVERE FLOODING DUE TO HEAVY RAINFALL. STAY AWAY FROM RIVER BANKS...CREEKS...OR STREAMS. WHEN DRIVING...DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY... THE WATER MAY BE TOO DEEP TO SAFELY NAVIGATE. REMEMBER...LIVE TO DRIVE ANOTHER DAY. TURN AROUND...DONT DROWN. IF YOU LEFT YOUR HOME FOR THE STORM...CAUTIOUSLY RE-ENTER UPON RETURNING AFTER THE STORM HAS PASSED. CHECK FOR GAS LEAKS...FOOD SPOILAGE...WATER AND WIND DAMAGE. ..................................................................... DISCUSS HURRICANE PREPAREDNESS WITH YOUR FAMILY. SHARE YOUR IDEAS WITH FRIENDS...NEIGHBORS AND RELATIVES. HURRICANE PREPAREDNESS IS A JOB FOR EVERYONE IN THE COMMUNITY. FOR ADDITIONAL HELP OR ASSISTANCE ON HURRICANE PREPAREDNESS...PLEASE CONTACT YOUR LOCAL EMERGENCY MANAGEMENT AGENCY OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. IT IS BEST TO FORMULATE YOUR PREPAREDNESS PLAN WELL IN ADVANCE OF A STORM SYSTEM...DO NOT WAIT UNTIL THE LAST MINUTE. NOTE...FOR PEOPLE WHO MAY HAVE WEATHER EQUIPMENT AT THEIR HOMES OR BUSINESSES... PLEASE MAKE SURE YOUR EQUIPMENT IS WORKING PROPERLY. AFTER THE STORM HAS PASSED...PLEASE RELAY YOUR HIGHEST OBSERVED WIND SPEED AND DIRECTION...YOUR LOWEST SEA LEVEL PRESSURE AND RAINFALL TOTALS...AND THE TIMES OF OCCURRENCE OF THESE PARAMETERS...TO YOUR MOBILE WEATHER SERVICE OFFICE AT 251-633-6443. ...HURRICANES...THINGS TO CONSIDER BEFORE...DURING AND AFTER THE STORM... IT IS IMPORTANT TO KNOW THE DIFFERENCE BETWEEN A HURRICANE WATCH AND A WARNING. A HURRICANE WATCH MEANS THAT A HURRICANE HAS BECOME A THREAT TO COASTAL AREAS...AND IS USUALLY ISSUED 24 TO 36 HOURS BEFORE EXPECTED LANDFALL. EVERYONE COVERED BY A WATCH SHOULD LISTEN FOR CURRENT ADVISORIES...AND ACT PROMPTLY IF A WARNING IS ISSUED. A HURRICANE WARNING MEANS THAT HURRICANE FORCE WINDS OF 74 MPH OR GREATER...AS WELL AS HIGH AND ROUGH SEAS...ARE EXPECTED IN A SPECIFIC COASTAL AREA WITHIN 24 HOURS. PRECAUTIONARY ACTIONS SHOULD BEGIN IMMEDIATELY WHENEVER A WARNING IS ISSUED. BEFORE THE STORM... STAY INFORMED BY MONITORING THE LATEST HURRICANE ADVISORIES. LISTEN TO RADIO AND TELEVISION REPORTS...AS WELL AS NOAA WEATHER RADIO TO GET THE LATEST ADVISORY UPDATES. LISTEN CAREFULLY TO LOCAL OFFICIALS AND EVACUATE THE AREA IF TOLD TO DO SO. LEAVE LOW LYING OR COASTAL AREAS...AS WELL AS OFFSHORE ISLANDS. THESE ARE THE LOCATIONS MOST PRONE TO STORM SURGE. THE STORM SURGE IS THE MOST DANGEROUS PART OF A HURRICANE OR TROPICAL STORM. THE SURGE IS A DOME OF WATER THAT COMES ACROSS THE COAST AS THE STORM MAKES LANDFALL. WATER LEVELS CAN RANGE FROM 5 FEET TO AS MUCH AS 25 FEET ABOVE NORMAL SEA LEVEL. SUPERIMPOSED ON THIS HIGH STORM TIDE ARE LARGE WIND DRIVEN WAVES. NINE OUT OF TEN DEATHS RESULTING FROM HURRICANES HAVE HISTORICALLY BEEN DUE TO STORM SURGE. IF YOU LIVE CLOSE TO THE COAST IN A MOBILE HOME YOU SHOULD EVACUATE TO A MORE SUBSTANTIAL SHELTER...EVEN IF YOU ARE NOT IN A STORM SURGE PRONE AREA. IF EVACUATION IS NOT REQUIRED OR RECOMMENDED...STAY AT HOME IF YOUR HOUSE IS STURDY AND ON HIGH GROUND. IF YOUR PLANS CALL FOR EVACUATION...BE PREPARED TO GO TO SHELTERS...TO A NEARBY FRIENDS OR RELATIVES HOME...OR TO CITIES WELL INLAND AWAY FROM THE STORM. IF UTILIZING OFFICIAL SHELTERS...LEARN THEIR LOCATIONS BEFOREHAND AND THE MOST DIRECT SAFE ROUTES TO GET TO THE SHELTER. MAKE SURE YOU HAVE THE FOLLOWING SUPPLIES... OBTAIN A PORTABLE BATTERY OPERATED RADIO ALONG WITH A FRESH SUPPLY OF BATTERIES. A RADIO WILL BE ONE OF YOUR MOST USEFUL SOURCES OF INFORMATION. OBTAIN SEVERAL FLASHLIGHTS WITH FRESH BATTERIES. USE OF CANDLES FOR LIGHTING IS NOT RECOMMENDED FOR SAFETY REASONS. HAVE ENOUGH EXTRA BATTERIES TO LAST FOR SEVERAL DAYS. THERE MAY BE NO ELECTRICITY AFTER THE STORM. HAVE A FULL TANK OF GASOLINE IN YOUR AUTOMOBILE. NEVER LET YOUR VEHICLE GAS TANK BE LESS THAN HALF FULL DURING A HURRICANE OR TROPICAL STORM THREAT. ELECTRICALLY OPERATED GAS PUMPS MAY FAIL DURING THE STORM. OBTAIN CANNED GOODS AND NON PERISHABLE FOODS SUCH AS STORE PACKAGED FOODS WHICH CAN BE PREPARED WITHOUT COOKING AND NEED NO REFRIGERATION...AS THERE MAY BE NO ELECTRICITY OR GAS AFTER THE STORM. REFILL NEEDED PRESCRIPTION MEDICATIONS. OBTAIN CONTAINERS FOR DRINKING WATER. HAVE CLEAN AIR TIGHT CONTAINERS TO STORE A SUFFICIENT WATER SUPPLY FOR SEVERAL DAYS. THE CITY WATER SUPPLY WILL POSSIBLY BE INTERRUPTED OR CONTAMINATED. OBTAIN MATERIALS FOR PROTECTING GLASS OPENINGS. HAVE SHUTTERS OR LUMBER FOR PROTECTING LARGE WINDOWS AND DOORS. USE MASKING TAPE ON SMALL WINDOWS. PUTTING TAPE ON GLASS WINDOWS OR DOORS WILL NOT PREVENT FLYING DEBRIS FROM BREAKING THE GLASS...BUT WILL MINIMIZE THE SPREADING AND SHATTERING OF GLASS IF THE WINDOW DOES BREAK. HAVE MATERIALS FOR EMERGENCY REPAIRS. YOUR INSURANCE POLICY MAY COVER THE COST OF MATERIALS USED IN TEMPORARY REPAIRS...SO KEEP ALL RECEIPTS. THESE WILL ALSO BE HELPFUL FOR ANY INCOME TAX DEDUCTIONS. MOOR YOUR BOAT SECURELY OR MOVE IT TO SAFE SHELTER. SECURE OUTDOOR OBJECTS OR BRING THEM INDOORS. BRING PETS INDOORS. DURING THE TROPICAL STORM OR HURRICANE... STAY INDOORS AND AWAY FROM WINDOWS AND DOORS. TAKE REFUGE IN A SMALL INTERIOR ROOM. BEWARE OF THE EYE OF THE STORM. THIS CALM CENTER OF THE STORM CAN BE DECEPTIVE DUE TO ITS CLEARING SKY AND RELATIVELY CALM WINDS. THE STORMS EYE IS BORDERED BY WINDS AND RAINS OF MAXIMUM FORCE THAT WILL INCREASE RAPIDLY AND FROM THE OPPOSITE DIRECTION TO THE WINDS AND RAINS PRIOR TO THE ARRIVAL OF THE EYE. MINOR EMERGENCY REPAIRS MAY BE POSSIBLE WITH THE PASSAGE OF THE EYE IF NECESSARY...BUT IN GENERAL ONE SHOULD NOT VENTURE OUT OF SAFE SHELTER INTO THE EYE OF THE STORM...AS RAPIDLY DETERIORATING CONDITIONS WILL FOLLOW. AFTER THE STORM HAS PASSED... IF YOU NEED TO USE AN ALTERNATE SOURCE OF ELECTRICITY FOR YOUR HOME...BE CAREFUL. OBSERVE ALL SAFETY PRECAUTIONS TO AVOID CARBON MONOXIDE POISONING...ELECTROCUTION...OR A FIRE. PORTABLE GENERATORS SHOULD ONLY BE OPERATED OUTDOORS IN A DRY AND WELL VENTILATED AREA. NEVER OPERATE A PORTABLE GENERATOR INDOORS. IF YOU EVACUATED TO A PUBLIC SHELTER...REMAIN THERE UNTIL YOU ARE TOLD THAT IT IS SAFE TO RETURN HOME. LISTEN TO YOUR LOCAL RADIO OR TELEVISION FOR ADVICE AND INSTRUCTIONS FROM THE LOCAL GOVERNMENT OFFICIALS REGARDING FOOD...HOUSING...AND OTHER FORMS OF ASSISTANCE. DO NOT DRIVE UNLESS NECESSARY. THE STREETS ARE LIKELY TO BE FILLED WITH DEBRIS AND DOWNED POWER LINES. ROADS SHOULD BE PRIMARILY RESERVED FOR EMERGENCY VEHICLES AND ESSENTIAL RESCUE AND RECOVERY WORK. AVOID LOOSE OR DANGLING WIRES AND REPORT THEM TO YOUR LOCAL ELECTRIC COMPANY AS SOON AS POSSIBLE. REPORT ALL BROKEN OR DAMAGED WATER... SEWER...GAS...AND ELECTRICAL LINES. HURRICANES MOVING INLAND CAN CAUSE SEVERE FLOODING DUE TO HEAVY RAINFALL. STAY AWAY FROM RIVER BANKS...CREEKS...OR STREAMS. WHEN DRIVING...DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY... THE WATER MAY BE TOO DEEP TO SAFELY NAVIGATE. REMEMBER...LIVE TO DRIVE ANOTHER DAY. TURN AROUND...DONT DROWN. IF YOU LEFT YOUR HOME FOR THE STORM...CAUTIOUSLY RE-ENTER UPON RETURNING AFTER THE STORM HAS PASSED. CHECK FOR GAS LEAKS...FOOD SPOILAGE...WATER AND WIND DAMAGE. ..................................................................... DISCUSS HURRICANE PREPAREDNESS WITH YOUR FAMILY. SHARE YOUR IDEAS WITH FRIENDS...NEIGHBORS AND RELATIVES. HURRICANE PREPAREDNESS IS A JOB FOR EVERYONE IN THE COMMUNITY. FOR ADDITIONAL HELP OR ASSISTANCE ON HURRICANE PREPAREDNESS...PLEASE CONTACT YOUR LOCAL EMERGENCY MANAGEMENT AGENCY OR YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE. IT IS BEST TO FORMULATE YOUR PREPAREDNESS PLAN WELL IN ADVANCE OF A STORM SYSTEM...DO NOT WAIT UNTIL THE LAST MINUTE. NOTE...FOR PEOPLE WHO MAY HAVE WEATHER EQUIPMENT AT THEIR HOMES OR BUSINESSES... PLEASE MAKE SURE YOUR EQUIPMENT IS WORKING PROPERLY. AFTER THE STORM HAS PASSED...PLEASE RELAY YOUR HIGHEST OBSERVED WIND SPEED AND DIRECTION...YOUR LOWEST SEA LEVEL PRESSURE AND RAINFALL TOTALS...AND THE TIMES OF OCCURRENCE OF THESE PARAMETERS...TO YOUR MOBILE WEATHER SERVICE OFFICE AT 251-633-6443.
6 tropical storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005The 2005 hurricane season
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469089, 5469090, 5469091, 5469610, 5469611, 5469612.